Alert archive / Texas / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 168, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 4, 2017, 6:35 PM CDT for Lavaca County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2017, 6:35 PM CDT (23:35 UTC)
- Expired
- Jun 4, 2017, 7:14 PM CDT
- In force
- 39 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 132 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 11.6 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1740 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
712
WUUS54 KEWX 042335
SVREWX
TXC285-050030-
/O.NEW.KEWX.SV.W.0168.170604T2335Z-170605T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
635 PM CDT SUN JUN 4 2017
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
Southeastern Lavaca County in south central Texas...
* Until 730 PM CDT
* At 635 PM CDT, a severe thunderstorm was located near Yoakum,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Speaks and Vienna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2929 9662 2907 9694 2909 9696 2912 9692
2941 9684 2941 9664 2933 9656
TIME...MOT...LOC 2335Z 283DEG 20KT 2921 9708
HAIL...1.00IN
WIND...60MPH
$$
ALLEN1 follow-up statement
099
WWUS54 KEWX 050014
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
714 PM CDT SUN JUN 4 2017
TXC285-050024-
/O.CAN.KEWX.SV.W.0168.000000T0000Z-170605T0030Z/
Lavaca TX-
714 PM CDT SUN JUN 4 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAVACA COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.
LAT...LON 2929 9662 2907 9694 2909 9696 2912 9692
2941 9684 2941 9664 2933 9656
TIME...MOT...LOC 0012Z 283DEG 20KT 2916 9683
$$
ALLENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:32 PM CDT, 3 minutes earlier.
Area forecast discussion, Jun 4, 6:32 PM CDT, 3 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 632 PM CDT Sun Jun 4 2017 .AVIATION.../00Z Update/ Scattered convection continues across the region moving E/SE around the western side of the upper level low. This trend will continue with numerous outflow boundaries creating variable winds and allowing for new convection to develop. Should see a decrease after sunset in the coverage and intensity of convection, but a repeat is expected in NW flow on Monday. With timing and location issues will go with vicinity for the start and ending time frame of this forecast. Later forecast can pinpoint the windshifts and onset of convection. Currently VFR across the area and expect this trend to continue thru the forecast period. Could see a period of MVFR cigs after 09Z and thru 15Z, but for now maintained VFR. Winds will be variable, but mostly northerly around 5 knots tonight and N/NW 7-10 knots after 15Z. Winds in or near any convection will be much stronger. && .PREV DISCUSSION... /ISSUED 238 PM CDT Sun Jun 4 2017/ SHORT TERM (Tonight through Monday Night)... The ITCZ-like atmosphere continues across TX/LA today with scattered showers and thunderstorms, some with intense downpours and gusty winds, and outflow boundaries and differential heating providing the lift for new convection. While overall PoPs are moderate for any given location, driving 100 miles around the area would likely cause drivers to turn on the wipers at least once. More important is drivers Turn Around and Don't Drown if approaching any location where water is rushing across the road. The storms should wane this evening with the loss of diurnal heating, but like last night, the Low Level Jet might support isolated storms around throughout the night. LONG TERM (Tuesday through Sunday)... The longwave trough that has locked-in a seasonally-cool and wet period the last few days will begin to move east and get absorbed in a large trough centered over the Great Lakes. This will result in reduced chances for rain areawide on Monday, and rain chances only for the coastal plains east of I-35 on Tuesday. Weak subtropical ridging will bring a return to dry weather and seasonal temperatures from Wednesday onward, but the longer ranges of the GFS and ECMWF indicate the ridge will not become established over the Desert Southwest as it usually does this time of year. In fact, a high amplitude trough-ridge-trough pattern will progress across the northern two-thirds of the U.S. during the week of June 11th -- with a roller coaster of conditions at many locations. South Central Texas is on the southern periphery of this pattern, so the sensible weather for us should be near normal temperatures with only isolated afternoon showers and thunderstorms each day. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 70 88 70 89 69 / 50 60 20 10 10 Austin Bergstrom Intl Airport 69 87 70 88 68 / 50 60 20 10 10 New Braunfels Muni Airport 69 88 69 88 68 / 50 60 20 10 10 Burnet Muni Airport 67 85 68 87 67 / 40 50 10 10 10 Del Rio Intl Airport 71 94 71 92 72 / 20 - 10 - 10 Georgetown Muni Airport 68 86 69 88 67 / 40 60 20 10 10 Hondo Muni Airport 69 91 69 90 68 / 50 40 10 10 10 San Marcos Muni Airport 69 88 69 89 68 / 50 60 20 10 10 La Grange - Fayette Regional 70 87 70 88 70 / 50 60 30 20 10 San Antonio Intl Airport 71 89 71 90 70 / 50 50 20 10 10 Stinson Muni Airport 71 90 71 90 70 / 50 50 20 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...10 Synoptic/Grids...Allen Public Service/Data Collection...30
Hazardous weather outlook, Jun 4, 2:23 PM CDT, 4 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 223 PM CDT Sun Jun 4 2017 TXZ171>173-183>194-202>209-217>225-228-051930- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 223 PM CDT Sun Jun 4 2017 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Chances of showers and thunderstorms continue today and tonight. Locally heavy rain causing minor flooding is possible along with isolated strong storms producing damaging wind gusts and large hail. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Chances of showers and thunderstorms continue Monday and Tuesday. Isolated strong storms with hail and gusty winds as well as locally heavy rain causing minor flooding are possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 4, 5:19 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
519 PM CDT SUN JUN 4 2017
TXZ223-042300-
Gonzales TX-
519 PM CDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GONZALES COUNTY
UNTIL 600 PM CDT...
At 519 PM CDT, Doppler radar was tracking a strong thunderstorm over
Smiley, or 17 miles east of Stockdale, moving east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Smiley, Cheapside and Sample.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2913 9759 2915 9766 2924 9775 2935 9773
2934 9730
TIME...MOT...LOC 2219Z 276DEG 17KT 2926 9767
ALLENLocal storm report, Jun 4, 5:21 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
521 PM CDT SUN JUN 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HEAVY RAIN 3 E PFLUGERVILLE 30.44N 97.57W
06/04/2017 M1.51 INCH TRAVIS TX PUBLIC
RAIN FELL IN A 45 MINUTE PERIOD. ALSO HAD
WIND GUSTS E40 MPH.
&&
SBSSpecial weather statement, Jun 4, 5:29 PM CDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 529 PM CDT SUN JUN 4 2017 TXZ209-223>225-042315- Lavaca TX-De Witt TX-Fayette TX-Gonzales TX- 529 PM CDT SUN JUN 4 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DEWITT... NORTHEASTERN GONZALES...SOUTHWESTERN FAYETTE AND NORTHWESTERN LAVACA COUNTIES UNTIL 615 PM CDT... At 529 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles south of Waelder, or 9 miles west of Moulton, moving southeast at 20 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Gonzales, Shiner, Flatonia, Moulton, Waelder, Hochheim, Komensky, Freyburg, Henkhaus, Edgar, Glaze City, Newtonville, Engle, Nickle, Dilworth, Dreyer, Floy, Little New York, Hamon and Colony. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2940 9753 2978 9731 2980 9690 2922 9723 TIME...MOT...LOC 2229Z 293DEG 18KT 2958 9730 MSL
Special weather statement, Jun 4, 6:15 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
615 PM CDT SUN JUN 4 2017
TXZ209-050000-
Fayette TX-
615 PM CDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE COUNTY UNTIL 700 PM
CDT...
At 615 PM CDT, Doppler radar was tracking a strong thunderstorm near
Schulenburg, moving east at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
La Grange, Schulenburg, Fayetteville, Round Top, Swiss Alp, Dubina,
Rutersville, Warrenton, O Quinn, Waldeck, Plum, Ammannsville, Mullins
Prairie, Nechanitz, Freyburg, High Hill, Rabbs Prairie, Warda,
Ellinger and Walhalla.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2979 9672 2966 9685 2969 9702 3002 9704
3015 9666 3015 9665 3008 9663 2996 9657
TIME...MOT...LOC 2315Z 271DEG 23KT 2978 9692
ALLENSpecial weather statement, Jun 4, 6:25 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
625 PM CDT SUN JUN 4 2017
TXZ224-050015-
De Witt TX-
625 PM CDT SUN JUN 4 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DEWITT COUNTY UNTIL 715
PM CDT...
At 625 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nordheim, or near Yorktown, moving east at 25 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Yorktown, Nordheim, Arneckville, Cotton Patch and Meyersville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2887 9730 2888 9731 2887 9732 2890 9734
2889 9735 2890 9738 2892 9738 2892 9742
2881 9757 2882 9758 2888 9763 2901 9762
2899 9713
TIME...MOT...LOC 2325Z 277DEG 22KT 2891 9755
ALLENLocal storm report, Jun 4, 6:33 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
633 PM CDT SUN JUN 4 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM TSTM WND GST WESTHOFF 29.19N 97.47W
06/04/2017 E60 MPH DEWITT TX EMERGENCY MNGR
RELAYED TO EMC BY WESTOFF FIRE DEPT
OFFICIALS.
&&
SBSThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:02 PM CDT | Areal Flood Advisory | EWX | Gillespie | 118 min |
| Jun 3, 7:21 PM CDT | Special Weather Statement | EWX | Hays | 39 min |
| Jun 3, 7:36 PM CDT | Special Weather Statement | EWX | Blanco | 39 min |
| Jun 3, 8:12 PM CDT | Areal Flood Advisory | EWX | Val Verde | 2 hr |
| Jun 3, 8:33 PM CDT | Special Weather Statement | EWX | Blanco | 42 min |
| Jun 4, 12:36 AM CDT | Special Weather Statement | EWX | Atascosa | 39 min |
| Jun 4, 12:52 AM CDT | Severe Thunderstorm Warning | EWX | Karnes | 38 min |
| Jun 4, 12:56 AM CDT | Areal Flood Advisory | EWX | Atascosa, Karnes, Wilson | 3 hr |
| Jun 4, 1:30 AM CDT | Special Weather Statement | EWX | Karnes | 30 min |
| Jun 4, 4:42 AM CDT | Special Weather Statement | EWX | Fayette | 48 min |
| Jun 4, 7:54 AM CDT | Special Weather Statement | EWX | Comal | 51 min |
| Jun 4, 8:40 AM CDT | Areal Flood Advisory | EWX | Comal, Hays | 3 hr |
| Jun 4, 9:06 AM CDT | Areal Flood Advisory | EWX | Bandera | 3 hr |
| Jun 4, 10:02 AM CDT | Special Weather Statement | EWX | Comal | 43 min |
| Jun 4, 11:11 AM CDT | Areal Flood Advisory | EWX | Guadalupe | 3 hr |
| Jun 4, 2:32 PM CDT | Areal Flood Advisory | EWX | Bandera, Medina | 3 hr |
| Jun 4, 3:11 PM CDT | Special Weather Statement | EWX | Comal | 49 min |
| Jun 4, 3:44 PM CDT | Special Weather Statement | EWX | Guadalupe | 46 min |
| Jun 4, 3:54 PM CDT | Special Weather Statement | EWX | Williamson | 51 min |
| Jun 4, 4:13 PM CDT | Special Weather Statement | EWX | Bastrop, Caldwell, Travis | 47 min |
| Jun 4, 5:08 PM CDT | Special Weather Statement | EWX | Williamson | 67 min |
| Jun 4, 5:19 PM CDT | Special Weather Statement | EWX | DeWitt | 41 min |
| Jun 4, 5:29 PM CDT | Special Weather Statement | EWX | Gonzales | 46 min |
| Jun 4, 5:33 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Gonzales | 42 min |
| Jun 4, 5:41 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt, Fayette, Gonzales, Lavaca | 79 min |
| Jun 4, 6:00 PM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 2 hr |
| Jun 4, 6:15 PM CDT | Special Weather Statement | EWX | Fayette | 45 min |
| Jun 4, 6:25 PM CDT | Special Weather Statement | EWX | DeWitt | 50 min |
| Jun 4, 6:49 PM CDT | Special Weather Statement | EWX | Blanco | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.